RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Funktsional. Anal. i Prilozhen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Funktsional. Anal. i Prilozhen., 2001, Volume 35, Issue 3, Pages 48–59 (Mi faa258)  

This article is cited in 11 scientific papers (total in 11 papers)

An Ellipsoidal Billiard with a Quadratic Potential

Yu. N. Fedorov

M. V. Lomonosov Moscow State University, Faculty of Mechanics and Mathematics

Abstract: There exists an infinite hierarchy of integrable generalizations of the geodesic flow on an $n$-dimensional ellipsoid. These generalizations describe the motion of a point in the force fields of certain polynomial potentials. In the limit as one of semiaxes of the ellipsoid tends to zero, one obtains integrable mappings corresponding to billiards with polynomial potentials inside an $(n-1)$-dimensional ellipsoid.
In this paper, for the first time we give explicit expressions for the ellipsoidal billiard with a quadratic (Hooke) potential, its representation in Lax form, and a theta function solution. We also indicate the generating function of the restriction of the potential billiard map to a level set of an energy type integral. The method we use to obtain theta function solutions is different from those applied earlier and is based on the calculation of limit values of meromorphic functions on generalized Jacobians.

DOI: https://doi.org/10.4213/faa258

Full text: PDF file (181 kB)
References: PDF file   HTML file

English version:
Functional Analysis and Its Applications, 2001, 35:3, 199–208

Bibliographic databases:

UDC: 514.85+515.178+531.01
Received: 29.09.2000

Citation: Yu. N. Fedorov, “An Ellipsoidal Billiard with a Quadratic Potential”, Funktsional. Anal. i Prilozhen., 35:3 (2001), 48–59; Funct. Anal. Appl., 35:3 (2001), 199–208

Citation in format AMSBIB
\Bibitem{Fed01}
\by Yu.~N.~Fedorov
\paper An Ellipsoidal Billiard with a Quadratic Potential
\jour Funktsional. Anal. i Prilozhen.
\yr 2001
\vol 35
\issue 3
\pages 48--59
\mathnet{http://mi.mathnet.ru/faa258}
\crossref{https://doi.org/10.4213/faa258}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1864988}
\zmath{https://zbmath.org/?q=an:1001.37044}
\transl
\jour Funct. Anal. Appl.
\yr 2001
\vol 35
\issue 3
\pages 199--208
\crossref{https://doi.org/10.1023/A:1012326828456}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000172598500005}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-0035735168}


Linking options:
  • http://mi.mathnet.ru/eng/faa258
  • https://doi.org/10.4213/faa258
  • http://mi.mathnet.ru/eng/faa/v35/i3/p48

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Dragović V., Jovanović B., Radnović M., “On elliptical billiards in the Lobachevsky space and associated geodesic hierarchies”, J. Geom. Phys., 47:2-3 (2003), 221–234  crossref  mathscinet  zmath  adsnasa  isi  scopus
    2. Dragović V., Radnović M., “Cayley-type conditions for billiards within $k$ quadrics in $\mathbb R^d$”, J. Phys. A, 37:4 (2004), 1269–1276  crossref  mathscinet  zmath  adsnasa  isi  scopus
    3. Abenda S., Fedorov Y., “Integrable ellipsoidal billiards with separable polynomial potentials”, Equadiff 2003: International Conference on Differential Equations, 2005, 687–692  crossref  mathscinet  zmath  isi
    4. V. Dragović, M. Radnović, “Integrable billiards and quadrics”, Russian Math. Surveys, 65:2 (2010), 319–379  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    5. Abenda S., Grinevich P.G., “Periodic billiard orbits on n-dimensional ellipsoids with impacts on confocal quadrics and isoperiodic deformations”, J Geom Phys, 60:10 (2010), 1617–1633  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    6. Jovanovic B., “The Jacobi-Rosochatius Problem on an Ellipsoid: the Lax Representations and Billiards”, Arch. Ration. Mech. Anal., 210:1 (2013), 101–131  crossref  mathscinet  zmath  isi  elib  scopus
    7. Radnovic M., “Topology of the Elliptical Billiard With the Hooke'S Potential”, Theor. Appl. Mech., 42:1 (2015), 1–9  crossref  mathscinet  zmath  isi
    8. Jovanovic B., Jovanovic V., “Geodesic and Billiard Flows on Quadrics in Pseudo-Euclidean Spaces: l-a Pairs and Chasles Theorem”, Int. Math. Res. Notices, 2015, no. 15, 6618–6638  crossref  mathscinet  zmath  isi  scopus
    9. Jovanovic B., Jovanovic V., “Virtual billiards in pseudo-Euclidean spaces: discrete Hamiltonian and contact integrability”, Discret. Contin. Dyn. Syst., 37:10 (2017), 5163–5190  crossref  mathscinet  zmath  isi  scopus
    10. Božidar Jovanović, Vladimir Jovanović, “Heisenberg Model in Pseudo-Euclidean Spaces II”, Regul. Chaotic Dyn., 23:4 (2018), 418–437  mathnet  crossref  mathscinet
    11. Vladimir Dragović, Milena Radnović, “Caustics of Poncelet Polygons and Classical Extremal Polynomials”, Regul. Chaotic Dyn., 24:1 (2019), 1–35  mathnet  crossref
  • Функциональный анализ и его приложения Functional Analysis and Its Applications
    Number of views:
    This page:363
    Full text:143
    References:43

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020